MAUDE Adverse Event Report: COOK VANDERGRIFT INC. LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT INC. LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Model Number G23749
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return." (b)(6).The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A glidelight 14fr was used from the subclavian vein, but there was difficulty in advancing the sheath, and at around the anonymous vein, the glidelight 14fr was shifted to a lr-evn-sh-11.0-rl.After passing through the anonymous vein, the lr-evn-sh-11.0-rl was shifted to the glidelight 14fr.It did not advance from around superior vena cava (svc), right atrium (ra) junction, and the glidelight 14fr was replaced with a glidelight 16fr.The sheath was unable to advance further than around the distal coil of a lead.Though the glidelight 16fr was used with an outer sheath, the situation did not change at all, and the outer sheath got kinked.Then the glidelight 16fr was shifted to lr-evn-13.0-rl and the removal was successfully done.The user noted the slow heart movement to suspect cardiac tamponade.The echo showed pericardial fluid was leaking, therefore the user immediately prepared for drainage and began to suck it out.After watching the patient condition for about 60 minutes, the user and the surgeons determined that bleeding stopped, and then subcutaneous implantable cardioverter-defibrillator (sicd) was placed.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return." e1: title: unknown.E1: postal code: (b)(6).E1: phone number: (b)(6).E3: occupation: unknown.The device was not returned for the complaint; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.The complaint/event that was entered and reported within trackwise: "cardiac tamponade." the device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A glidelight 14fr was used from the subclavian vein, but there was difficulty in advancing the sheath, and at around the anonymous vein, the glidelight 14fr was shifted to an evolution® shortie rl controlled-rotation dilator sheath set.After passing through the anonymous vein, the evolution® shortie rl controlled-rotation dilator sheath set was shifted to the glidelight 14fr.It did not advance from around superior vena cava (svc), right atrium (ra) junction, and the glidelight 14fr was replaced with a glidelight 16fr.The sheath was unable to advance further than around the distal coil of a lead.Though the glidelight 16fr was used with an outer sheath, the situation did not change at all, and the outer sheath got kinked.Then the glidelight 16fr was shifted to evolution® rl controlled-rotation dilator sheath set and the removal was successfully done.The user noted the slow heart movement to suspect cardiac tamponade.The echo showed pericardial fluid was leaking, therefore the user immediately prepared for drainage and began to suck it out.After watching the patient condition for about 60 minutes, the user and the surgeons determined that bleeding stopped, and then subcutaneous implantable cardioverter-defibrillator (sicd) was placed.The user¿s comment: as the target lead and the glidelight 16fr were not placed coaxially, damage occurred around at the right atrium.The sales rep¿s comment: the fluoroscopy image shows that immediately after the glidelight 16fr was used the heart obviously stopped, and the user thought without doubt that the glidelight 16fr damaged the tissues around the atrium.Nobody noticed that the blood was gradually dropping during the procedure and the heart movement was slow during using the evolution® rl controlled-rotation dilator sheath set.

Brand Name
LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key22096454
Report Number2522007-2025-00005
Device Sequence Number12729278
Product Code DRE
UDI-Device Identifier00827002237490
UDI-Public(01)00827002237490(17)280229(10)N213950
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K141148
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG23749
Device Catalogue NumberLR-EVN-SH-11.0-RL
Device Lot NumberN213950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BULLDOG¿ LEAD EXTENDER; BULLDOG¿ LEAD EXTENDER; EVOLUTION® RL CONTROLLED-ROTATION DILATOR SHEATH S; EVOLUTION® RL CONTROLLED-ROTATION DILATOR SHEATH S; EVOLUTION® SHORTIE RL CONTROLLED-ROTATION DILATOR; GLIDELIGHT 14 FR; GLIDELIGHT 14FR; GLIDELIGHT 16 FR; GLIDELIGHT 16FR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale